Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How do I stop Panic Attacks before they start?

I get frequent panic attacks after my "run in" with a heart problem I had a year ago. Panic attacks for me comes in waves and does not leave me for 3 - 4 days. It makes me feel very scared and depressed and I am edgy all the time. I keep feeling pain sensations in my chest, back and arm and can't get over the feeling - that I am going to die or get a heart attack. I did go to the doctor and my heart specialist. They can't find anything unusual in my heart ...they have given me some medications for this panic disorder - xanax - but that freaks me out and the withdrawal symptoms are awful. Thanks
Sat, 3 Sep 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication
General & Family Physician 's  Response
Hi,
Thanks for query,
It seems that you are having Anxiety Depression.
Consult psychiatrist and get diagnosed.
After proper treatment you will be alright.
If this becomes chronic then may produce more problems and may require long treatment.
Ok and bye.
I find this answer helpful
  User's Response
paul's  Response
a panic attack is the worst type of anxiety... it means that you haven't used proper coping mechanisms when the anxiety started as mild, then turned to moderate, then to severe, and lastly into panic attacks... your symptoms such as your chest pains and other referred pain may be the result of your anxiety. your body reacts to what you are feeling so your heart beats too fast, that makes your chest painful...(since it pumps faster and lesser oxygen-rich blood is circulated to the body) think of ways to deal with your anxiety, so that you will not get to the panic state...because if ur already in the panic state, the anxiety meds (anxiolytics) wont work unless you lessen the level of your anxiety back to severe, then to moderate...then if possible to mild... honestly, it is hard to do that..so people just try to pop anxiety meds.. xanax is a potent drug...(meaning its very effective) but if it worsens your condition, if you feel worse after taking it, then that's not the anxiolytic for you.. Diazepam (Valium) is a milder one....and yet effective unless you're not in the panic state... so i hope that answers your question....take the drug once you feel you are a bit anxious.. but the best way to manage that is through non-pharmacologic means... do some of your hobbies, make yourself busy talk to your friends, eat, cook, listen to music, enjoy yourself, dealing with anxiety varies from people to people.. you just have to know whats the best coping strategy for you.. thanks
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My daughter (10 years old 82 lbs) is experiencing a panic attack. I have xanax for myself. 25mg. Can I cut it in half and give her some to give her some relief. She won t eat, and is beyond settling down. She had this 2years ago, it lasted the whole school year. I hate for it to get a stronghold on her again. I guess, I m wanting to put a quick stop to it before it starts to take ahold of her again. Any feedback would be helpful. Thanks.

doctor1 MD

Hello, I am a teenaged girl suffering with OCD, General Anxiety and Depression. I have terriible panic attacks where I cannot breathe and my muscles tense so if I am on my own when I have an attack it is very scary as I have no one to help me. How do I stop these attacks before they start.

doctor1 MD

Hi, just the other day I had a serious panic attack. I went into the emergency and they said it was nothing. Before the panic attack ocurred I had drank a Nos energy drink. I am wondering if that was part of the cause because when it happened I was browsing the internet doing absolutely nothing and it came out of nowhere. So I thought maybe alittle jog outside would help, I jogged for literally 15 seconds before I started breathing very heavily, I a an athletic person this doesnt usually happen to me, but what I am really concerned about right now if that just a moment ago I was doing wonderful ready to sleep nothing affecting me, but as I was laying there I started to shake randomly and my heart started beating really fast on its own, and i m scared to lay down now.

Recent questions on  Anxiety

doctor1 MD

Hi I have been tested negative for thyroid & liver problems & arthritis. However I am unwell at least for sometime every day and have the following symptoms. Slight arrythmia, heat intolerance, even when it isn t hot at all I can heat up a lot, when i drink even cold drinks I heat up. Breathlessness, anxiety, irritability, fatigue, trembling hands, muscle weakness, depression, concentration difficulties, even when I eat a lot I don t put on weight. I have difficulty getting back to sleep when I wake up at night, pains/aches in joints and hands, mood swings, forgetfullness, body odour problems. When I twist the upper part of my body, where my thyroid is it feels like something is grinding and it blocks my airways a bit making it difficult to breathe. I take no medications apart from a ventolin inhaler. I have been diagnosed with adhd, tourette syndrome & depression. It really appears to me to be a thyroid problem but the tests have always been negative

doctor1 MD

Hello, I am 40, male, non-smoker, 6ft tall and weighing 194lbs. I ve been losing weight for the past 5 months. In March I went to my cardiologist to have my heart checked. Since then I am on Lisinopril 20mg to control my bloodpressure. All the tests were fine. At the time of my doctors visit I was weighing 230lbs. So I dropped around 36 pounds in 5 months. Is that normal? Also, it doesn t stop. I keep losing weight. I changed my diet a little bit, but nothing radical though. Less soft drinks and deep fried food, other than that I have decent lunch and dinner. I don t have any pain or loss of appetite. My bowel movement is normal and stool color is light-brown to brown. Could Lisinopril be the cause of my weight loss? Also, I have anxiety and get very nervous with the slidest pain. Could anxiety also be a cause? Your thoughts and comments are more than welcome. Many thanks Michael

doctor1 MD

hello doctor i am a 20 yr old male with high cpk levels i am haven exteme anxiety due to reading that it can be my heart the dr said im going to see a bone dr i guees for artherties im scared its not that and its something more serious.. am i ok i dont wana die

doctor1 MD

I have been having neck pain and it radiates into my back like a muscle soreness. Also it makes me feel heavy headed. I do have some sinus stuff and my ears pop like they would be stopped up. also im on mess for anxiety. Not sure which is causing the head problems. It seems worse if I look at something close then focus on something far... I was thinking maybe some kind of vertigo

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?